Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 28, 2013, 6:01 PM CDT for Henry County, Houston County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2013, 6:01 PM CDT (23:01 UTC)
- Expired
- Apr 28, 2013, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Henry County, AL, Houston County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS52 KTAE 282301
SVRTAE
ALC067-069-282330-
/O.NEW.KTAE.SV.W.0095.130428T2301Z-130428T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM CDT SUN APR 28 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HENRY COUNTY IN SOUTHEAST ALABAMA...
NORTH CENTRAL HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 630 PM CDT
* AT 559 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOTHAN...
AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINSEY...WEBB AND HEADLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3145 8529 3129 8512 3115 8542 3122 8549
3129 8543 3129 8542 3130 8542
TIME...MOT...LOC 2301Z 225DEG 27KT 3123 8538
$$
18-WOOL1 follow-up statement
524
WWUS52 KTAE 282318
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 PM CDT SUN APR 28 2013
ALC067-069-282328-
/O.CAN.KTAE.SV.W.0095.000000T0000Z-130428T2330Z/
HOUSTON AL-HENRY AL-
618 PM CDT SUN APR 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENRY AND NORTH
CENTRAL HOUSTON COUNTIES IS CANCELLED...
LAT...LON 3145 8529 3129 8512 3115 8542 3122 8549
3129 8543 3129 8542 3130 8542
TIME...MOT...LOC 2318Z 225DEG 27KT 3132 8527
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:08 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 28, 2:08 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 308 PM EDT Sun Apr 28 2013 .NEAR TERM [Through Tonight]... Upper shortwave and fading surface front will continue to affect the region through the overnight hours. There should be enough lift in place to keep scattered to numerous PoPs going at least through late evening and, to a lesser extent, overnight. Best rain chances will continue to be over the northern counties, closer to the large-scale forcing. && .SHORT TERM [Monday Through Tuesday Night]... An unsettled pattern will prevail through the short term. Weak upper level troughing will slide eastward on Monday with the highest PoPs placed over the eastern portion of the area. A brief break is expected on Monday night in between systems before the next weak shortwave affects the area on Tuesday. Storms are expected to have some diurnal tendencies with peak coverage during the mid-afternoon through early evening hours. Severe weather is not anticipated at this time due to the lack of sufficient deep layer shear. Temperatures will remain near seasonal averages through the period. && .LONG TERM [Wednesday through next Sunday]... The pattern will remain unsettled for the next several days with a chance of showers and thunderstorms through the remainder of the week and possibly into the weekend. Although some differences remain, the 28/00z ECMWF and 28/06z GFS are in better agreement with how the cutoff upper level low will evolve compared to previous runs. The ECMWF and GFS ensembles are also more tightly clustered compared to previous runs. The solutions have converged to show an unseasonably strong upper level low along the MO/AR border by Friday evening. Similar to the short term, storms are expected to have some diurnal tendencies with peak coverage during the mid-afternoon through early evening hours. Temperatures are expected to be within a few degrees of average. && .AVIATION... [Through 18 UTC Monday] Thunderstorms will primarily impact northern terminals this afternoon. However, southern terminals could see impacts as well. Atmosphere expected to remain rather disturbed overnight, which should limit potential for IFR conditions. VFR conditions should prevail on Monday. However, scattered thunderstorms will be possible once again in the afternoon. && .MARINE... Southeasterly or easterly flow will dominate the week. Expect winds to remain below headline criteria and seas to be relatively calm. By the end of the week an approaching front may bring headline conditions to our Gulf of Mexico waters. && .FIRE WEATHER... With deep layer moisture and elevated rain chances on the horizon for the next several days, no fire weather concerns are expected for the foreseeable future. && .HYDROLOGY... Although a chance of showers and thunderstorms exists through much of the next 7 days, widespread average rainfall amounts are generally only expected to be between 1 and 2 inches. Some locally higher amounts are likely in association with the convection, but widespread flooding problems are not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 61 82 60 83 61 / 40 50 30 50 30 Panama City 66 79 64 81 65 / 40 50 30 40 30 Dothan 63 82 60 84 60 / 70 30 20 40 30 Albany 62 82 61 84 60 / 70 50 30 40 30 Valdosta 62 84 60 86 60 / 50 50 30 50 30 Cross City 62 82 60 84 61 / 30 40 30 50 30 Apalachicola 66 78 64 78 64 / 30 50 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Aviation/Fire Weather...Camp Short Term/Long Term/Marine/Hydrology...DVD
Hazardous weather outlook, Apr 28, 2:12 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 PM EDT SUN APR 28 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 312 PM EDT SUN APR 28 2013 /212 PM CDT SUN APR 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TRI- STATE REGION THROUGH THE REMAINDER OF THIS AFTERNOON. DUE TO MARGINALLY FAVORABLE ATMOSPHERIC CONDITIONS...WILL BE UNABLE TO COMPLETELY RULE OUT THE THREAT FOR AN ISOLATED STRONG TO SEVERE STORM. THE PRIMARY THREAT WOULD BE STRONG THUNDERSTORM WINDS...AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS THROUGH THE PERIOD...WITH THE BEST CHANCES DURING THE MID-AFTERNOON THROUGH EARLY EVENING TIME FRAME. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:22 PM CDT | Special Weather Statement | TAE | Dale | 23 min |
| Apr 28, 6:46 PM CDT | Special Weather Statement | TAE | Dale | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.